An explicit retraction of symplectic flag manifolds onto complex flag manifolds

Deborah Olayide A. Ajayi, Augustin Banyaga

Research output: Contribution to journalArticle

Abstract

We construct an explicit deformation retraction of the manifold of symplectic flags onto the manifold of complex flags. The main tool is the polar decomposition of symplectic matrices. We also give a new definition of symplectic Stiefel manifold and prove that it has the same homotopy type as the complex Stiefel manifold.

Original languageEnglish (US)
Pages (from-to)1-9
Number of pages9
JournalJournal of Geometry
Volume104
Issue number1
DOIs
StatePublished - Mar 26 2013

Fingerprint

Stiefel Manifold
Flag Manifold
Retraction
Symplectic Manifold
Complex Manifolds
Symplectic Matrix
Polar decomposition
Homotopy Type

All Science Journal Classification (ASJC) codes

  • Geometry and Topology

Cite this

@article{58ce49c1f60247e0ac4871349f3c54ba,
title = "An explicit retraction of symplectic flag manifolds onto complex flag manifolds",
abstract = "We construct an explicit deformation retraction of the manifold of symplectic flags onto the manifold of complex flags. The main tool is the polar decomposition of symplectic matrices. We also give a new definition of symplectic Stiefel manifold and prove that it has the same homotopy type as the complex Stiefel manifold.",
author = "Ajayi, {Deborah Olayide A.} and Augustin Banyaga",
year = "2013",
month = "3",
day = "26",
doi = "10.1007/s00022-013-0148-4",
language = "English (US)",
volume = "104",
pages = "1--9",
journal = "Journal of Geometry",
issn = "0047-2468",
publisher = "Birkhauser Verlag Basel",
number = "1",

}

An explicit retraction of symplectic flag manifolds onto complex flag manifolds. / Ajayi, Deborah Olayide A.; Banyaga, Augustin.

In: Journal of Geometry, Vol. 104, No. 1, 26.03.2013, p. 1-9.

Research output: Contribution to journalArticle

TY - JOUR

T1 - An explicit retraction of symplectic flag manifolds onto complex flag manifolds

AU - Ajayi, Deborah Olayide A.

AU - Banyaga, Augustin

PY - 2013/3/26

Y1 - 2013/3/26

N2 - We construct an explicit deformation retraction of the manifold of symplectic flags onto the manifold of complex flags. The main tool is the polar decomposition of symplectic matrices. We also give a new definition of symplectic Stiefel manifold and prove that it has the same homotopy type as the complex Stiefel manifold.

AB - We construct an explicit deformation retraction of the manifold of symplectic flags onto the manifold of complex flags. The main tool is the polar decomposition of symplectic matrices. We also give a new definition of symplectic Stiefel manifold and prove that it has the same homotopy type as the complex Stiefel manifold.

UR - http://www.scopus.com/inward/record.url?scp=84875124085&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84875124085&partnerID=8YFLogxK

U2 - 10.1007/s00022-013-0148-4

DO - 10.1007/s00022-013-0148-4

M3 - Article

VL - 104

SP - 1

EP - 9

JO - Journal of Geometry

JF - Journal of Geometry

SN - 0047-2468

IS - 1

ER -